MAUDE Adverse Event Report: BECTON DICKINSON SYRINGE 5ML HEPARIN 100 UNIT; HEPARIN, VASCULAR ACCESS FLUSH

BECTON DICKINSON SYRINGE 5ML HEPARIN 100 UNIT; HEPARIN, VASCULAR ACCESS FLUSH
Catalog Number 306424
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bacteremia (4846)
Date of Event 03/07/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Material#: 306424 lot#: unknown.It was reported by the customer that the patient has an infection in her port after receiving heparin.Verbatim: rcc received a complaint via phone.Pir attached.Patient has an infection in her port after receiving heparin.The infection she has is leclercia decarboxylate.The product number is 306424 but are unsure which lot she received as they have multiple lots in stock.Customer would like closure letter and acknowledgement letter.
 
Additional Manufacturer Narrative
Pr (b)(4): initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.The actual date of event is unknown.The date received by manufacturer was entered into the date of event field.See h10 manufacture narrative.
 
Event or Problem Description
Customer response on march 27, 2024.1.Can you please provide an exact date of event? we don¿t have an exact date.Patient reported to us on (b)(6) 2024 they had a rare infection in her port, leclercia adecarboxylata.This has previously been associated with contaminated heparin.Patient believed infection / initial exposure happened ~ 9 weeks ago.I was asked to reach out to bd to see if there had been any other reports of this infection recently.2.Any sample or photo available for investigation? if yes, are you able to provide the address of the facility for us to ship the return label? no.3.Was there any medical intervention required? entire port removed; tx with vanc/zosyn; sent home on levaquin.4.What was the patient outcome from the infection? could you please provide further description.Entire port removed; tx with vanc/zosyn; sent home on levaquin.
 
Additional Manufacturer Narrative
Pr (b)(4) - follow up mdr for additional information received.B5: additional information provided.Annex f: codes updated.

Brand Name
SYRINGE 5ML HEPARIN 100 UNIT
Common Device Name
HEPARIN, VASCULAR ACCESS FLUSH
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BD MDS DCHU
75 north fairway drive
vernon hills IL 60061
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key18993051
Report Number1911916-2024-00219
Device Sequence Number14215809
Product Code NZW
UDI-Device Identifier30382903064244
UDI-Public(01)30382903064244
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K090680
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number306424
Device Lot NumberUNKNOWN
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/07/2024
Supplement Date Received by Manufacturer03/27/2024
Initial Report FDA Received Date03/28/2024
Supplement Report FDA Received Date03/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown